MAUDE Adverse Event Report: SYNTHES ELMIRA 3.5MM LCP SUP ANT CLAVICLE PL W/LAT EXTN 3H/RT/69MM; PLATE,FIXATION,BONE

SYNTHES ELMIRA 3.5MM LCP SUP ANT CLAVICLE PL W/LAT EXTN 3H/RT/69MM; PLATE,FIXATION,BONE
Model Number 02.112.006
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient age or date of birth, gender, and weight not available for reporting.Date of device breakage is not known.Date of implant reported as (b)(6) 2017.Complainant part is not expected to be returned for manufacturer review/investigation.Concomitant device therapy date reported as (b)(6) 2017.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a clavicle plate and screws were implanted on a patient on an unknown date in (b)(6) 2017.The patient was noncompliant post-operatively causing device failure.A plate hardware removal and revision was performed on (b)(6) 2017 due to patient non-compliance.A plate and screws were revised with new plates and screws.All the explanted devices were all intact with no allegations against them.There was no surgical time delay and no patient harm reported.The procedure was successful.Concomitant devices reported: screw (part number unknown, lot number unknown, quantity unknown) this report is for one (1) 3.5 mm lcp superior anterior clavicle plate with lateral extension-3 hole-right-69 mm.This is report 1 of 2 for com-(b)(4).
 
Additional Manufacturer Narrative
Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 3.5mm lcp sup ant clavicle plate w/lat extn 3h/rt/69mm was processed through the normal manufacturing and inspection operations with one nonconformance noted.The noted nonconformance was ncr (b)(4).The ncr was related to cosmetics and all 24 parts were successfully reworked per synthes rework instructions.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Part mfg date: 04 february 2011.Part exp.Date: n/a (for sterile part numbers).Manufacturing location: (b)(4).Adverse event only, no product problem.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Concomitant devices removed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a clavicle plate and screws were implanted on a patient on an unknown date in (b)(6) 2017.The patient was noncompliant post-operatively causing device failure.A plate hardware removal and revision was performed on (b)(6) 2017 due to patient non-compliance.A plate and screws were revised with new plates and screws.All the explanted devices were all intact with no allegations against them.There was no surgical time delay and no patient harm reported.The procedure was successful.This report is for one (1) 3.5mm lcp superior anterior clavicle plate with lateral extension-3 hole-right-69mm this is report 1 of 2 for (b)(4).

Brand Name
3.5MM LCP SUP ANT CLAVICLE PL W/LAT EXTN 3H/RT/69MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6898049
Report Number3003506883-2017-10217
Device Sequence Number898759
Product Code HRS
UDI-Device Identifier10886982032553
UDI-Public(01)10886982032553(10)6581579
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K111540
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.112.006
Device Catalogue Number02.112.006
Device Lot Number6581579
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer09/27/2017
09/29/2017
Initial Report FDA Received Date09/27/2017
Supplement Report FDA Received Date09/28/2017
10/19/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;